MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SPEC1 PATELLAR CALIPER; SIZING/MEASURING INSTRUMENTS

DEPUY ORTHOPAEDICS INC US PFC SPEC1 PATELLAR CALIPER; SIZING/MEASURING INSTRUMENTS
Catalog Number 869188
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the locking screw up on caliper was too tight and cannot loosen easily.It did not happen in surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that the locking screw up on caliper was too tight and cannot loosen easily.It did not happen in surgery.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found signs of heavy use at the pfc spec1 patellar caliper, the locking screw up was jammed and cannot loosen, also the screw appears to be off axis.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A functional test was performed and was able to replicate the reported jammed condition due to the locking screw up of the pfc spec1 patellar caliper was stuck and does not works correctly.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pfc spec1 patellar caliper would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (b0608) provided is not a valid finished goods lot#.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PFC SPEC1 PATELLAR CALIPER
Common Device Name
SIZING/MEASURING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18104678
Report Number1818910-2023-22975
Device Sequence Number12680323
Product Code FTY
UDI-Device Identifier10603295218180
UDI-Public10603295218180
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K935262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number869188
Device Lot NumberB0608
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer11/28/2023
12/05/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date11/28/2023
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown